Alert archive / California / High Wind Warnings in 2010
High Wind Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jan 14, 2010, 9:00 AM PST for 4 counties in California. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2010, 9:00 AM PST (17:00 UTC)
- Expired
- Jan 14, 2010, 4:47 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS76 KSGX 141700 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST THU JAN 14 2010 CAZ048-055>057-150100- /O.UPG.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/ /O.NEW.KSGX.HW.W.0001.100114T1700Z-100115T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 900 AM PST THU JAN 14 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTH TO NORTHEAST WINDS BETWEEN 60 AND 80 MPH ARE LIKELY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TODAY. WINDS WILL DIMINISH THIS AFTERNOON BUT MAY STILL BE GUSTING AROUND 60 MPH THROUGH THE EVENING HOURS. * TIMING: THROUGH 10 PM THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS FROM 35 TO 50 MPH WITH GUSTS 60 TO 85 MPH THROUGH THE MOUNTAIN PASSES AND INTO THE ADJACENT VALLEYS. * IMPACTS: THESE WINDS COULD CAUSE WIDESPREAD WIND DAMAGE AND OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-150100- /O.NEW.KSGX.WI.Y.0002.100115T0300Z-100115T2200Z/ SAN DIEGO COUNTY VALLEYS- 900 AM PST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST FRIDAY. HIGH PRESSURE BUILDING OVER NEVADA WILL CAUSE GUSTY NORTHEAST TO EAST WINDS TONIGHT THROUGH FRIDAY. * TIMING: 7 PM THIS EVENING THROUGH 2 PM PST FRIDAY * WINDS: NORTHEAST TO EAST 15 TO 30 MPH WITH GUSTS 50 MPH THROUGH AND BELOW CANYONS AND PASSES. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-150100- /O.EXT.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 900 AM PST THU JAN 14 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST FRIDAY. * GUSTY OFFSHORE WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE INTO THE AFTERNOON. * TIMING: THROUGH THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE/BALFOUR
1 follow-up statement
356 WWUS76 KSGX 150047 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 447 PM PST THU JAN 14 2010 CAZ048-055>057-151200- /O.CAN.KSGX.HW.W.0001.000000T0000Z-100115T0600Z/ /O.EXA.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 447 PM PST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: INTO FRIDAY AFTERNOON. * WINDS: NORTHEAST WINDS 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-151200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 447 PM PST THU JAN 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: INTO FRIDAY AFTERNOON. * WINDS: NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-151200- /O.CON.KSGX.WI.Y.0002.100115T0300Z-100115T2200Z/ SAN DIEGO COUNTY VALLEYS- 447 PM PST THU JAN 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES NEAR THE FOOTHILLS. * TIMING: INTO FRIDAY AFTERNOON. * WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS 50 MPH THROUGH AND BELOW CANYONS AND PASSES NEAR THE FOOTHILLS. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 14, 3:55 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Jan 14, 3:55 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 355 AM PST THU JAN 14 2010 .SYNOPSIS...OFFSHORE FLOW WILL CLEAR OUT THE MARINE LAYER TODAY. IT WILL ALSO BRING GUSTY NORTHEAST WINDS THROUGH AND BELOW THE MOUNTAIN PASSES. THIS WEEKEND AN APPROACHING PACIFIC STORM WILL BRING INCREASING CLOUDS AND COOLING. RAIN IS LIKELY MONDAY AS THE STORM MOVES ACROSS SOUTHERN CALIFORNIA. A SERIES OF MOISTURE LADEN STORMS WILL BRING PERIODS OF MODERATE TO HEAVY RAIN NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. RESIDUAL MARINE LAYER MOISTURE AND LIGHT WINDS HAVE RESULTED IN AREAS OF LOW CLOUDS AND DENSE FOG IN THE COASTAL AND VALLEY ZONES EARLY THIS MORNING. THIS LOW LEVEL MOISTURE WILL BE PUSHED OFFSHORE TODAY FROM INCREASING DRY OFFSHORE FLOW. IT WILL ALSO BE A LITTLE WARMER TODAY AND FRIDAY. THE STRENGTHENING OFFSHORE SURFACE FLOW COUPLED WITH STRONG NORTH NORTHEAST WINDS ALOFT WILL COMBINE FORCES TO GENERATE GUSTY NORTHEAST WINDS THROUGH THE MOUNTAIN PASSES TODAY. A WIND ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS AND THE INLAND EMPIRE THROUGH 2 PM. THE WINDS ALOFT WEAKEN TONIGHT AND FRIDAY...BUT THE SURFACE GRADIENTS REMAIN QUITE STRONGLY OFFSHORE THROUGH FRIDAY AFTERNOON. EXPECT THE GUSTY EAST WINDS TO CONTINUE THROUGH FRIDAY AFTERNOON...STRONGEST IN THE EAST-WEST PASSES IN SAN DIEGO AND RIVERSIDE COUNTIES. THE WEATHER WILL TURN A LITTLE COOLER AND A LITTLE CLOUDIER OVER THE WEEKEND AS THE RIDGE SHIFTS EAST AND A WEAK UPPER LEVEL TROUGH APPROACHES. NEXT WEEK...BARRING A COMPLETE MODEL REVERSAL...SOAKING RAINS ARE LOOKING MORE AND MORE LIKELY. THE FIRST WAVE STRIKES ON MONDAY FOR WHAT WILL BE OUR FIRST SIGNIFICANT RAINFALL OF THE NEW YEAR. THIS WILL BE FOLLOWED BY SEVERAL MOISTURE LADEN SYSTEMS...EACH OF WHICH WILL BRING HEAVY RAIN AND MOUNTAIN SNOW. THE GFS AND ECMWF REMAIN CONSISTENT WITH THIS WEATHER PATTERN...RAISING CONFIDENCE THAT NEXT WEEK WE WILL SEE IMPRESSIVE RAIN TOTALS. THE THREAT FOR FLOODING AND MUDSLIDES WILL INCREASE AFTER EACH STORM AS THE GROUND BECOMES MORE SATURATED. SNOW MAY NEED TO BE MEASURED IN FEET IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FEET. && .AVIATION... 141000Z...DISORGANIZED MARINE LAYER WITH AREAS OF SCATTERED STRATUS AND LOCAL BROKEN ABOUT 1500 TO 2K FT MSL. LOCAL RADIATION FOG WITH VSBY 1-2SM AND LOWER DEVELOPING CURRENTLY. CLOUDS AND LOW VSBY WILL DISSIPATE BY 14-16Z. OFFSHORE FLOW DEVELOPING THIS MORNING AND IT WILL CONTINUE THROUGH FRIDAY MORNING. LOCAL GUSTY NORTH TO NORTHEAST WINDS OVER THE MOUNTAINS...IN THE INLAND VALLEYS AND INTO ORANGE COUNTY TODAY. && .MARINE... 141000Z...SWELL AT ITS HIGHEST EARLY THIS MORNING...THEN A GRADUAL DECREASE TODAY THROUGH FRIDAY. HIGH SURF ADVISORY UNTIL 6 PM FRIDAY AND A COASTAL FLOOD WARNING UNTIL NOON TODAY. ALSO A SMALL CRAFT ADVISORY FOR SEAS AROUND 10 FT THROUGH 4 PM FRIDAY. HIGH TIDES 6.3 FT AT 807 AM THIS MORNING AND 830 AM FRIDAY MORNING. ANOTHER LARGE WEST NORTHWEST SWELL WILL MOVE IN NEXT TUESDAY AND WINDS WILL ALSO BE INCREASING AS A SERIES OF STORMS MOVE THROUGH. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. WIND ADVISORY FOR THE MOUNTAINS AND INLAND EMPIRE TODAY. SEE LAXNPWSGX. COASTAL FLOOD WARNING UNTIL NOON TODAY FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX. HIGH SURF ADVISORY UNTIL 6 PM PST FRIDAY FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY. SEE LAXMWWSGX. && PUBLIC...MOEDE AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Jan 14, 4:40 AM PST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 440 AM PST THU JAN 14 2010 CAZ042-043-048-050-055>058-060>062-151200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 440 AM PST THU JAN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG WEST SWELL WILL GENERATE HIGH SURF TODAY. HIGH ASTRONOMICAL TIDES NEAR 6 FEET WILL RESULT IN LOCAL COASTAL FLOODING THIS MORNING. THE STRONG WEST SWELL WILL RESULT IN HAZARDOUS BOATING CONDITIONS. A WIND ADVISORY IN EFFECT FOR GUSTY NORTHEAST WINDS TO 50 MPH IN AND BELOW THE MOUNTAIN PASSES. SEE LAXNPWSGX. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH SURF ADVISORY AND HIGH RIP CURRENT RISK FRIDAY. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH FRIDAY AFTERNOON. A VERY WET WEATHER PATTERN IS SETTING UP NEXT WEEK WITH PERIODS OF HEAVY RAIN THAT WILL INCREASE THE THREAT FOR FLOODING AND MUDSLIDES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 9:00 AM PST | Wind Advisory | SGX | San Diego | 28 hr |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.